I have congestive heart failure and the diuretic I take is no longer working. What other options are the to avoid water rent emotion?
Change diuretic? You should ask your physician, if you are on hydrochlorthiazide (h) if you should go to a loop diuretic, forsemide (f). Patients with chronic kidney disease do not respond to h but do respond to f. If that does not work, ask to have an echocardiogram to see if you have pulmonary artery hypertension (p) and what your ejection fraction is. If you have p, there is medicine for that to lessen edema.
Go see your doctor. You didn't mention your specific diuretic but there are several from which to choose. Sometimes we use 2 from 2 different classes. You should also make sure that you're taking other appropriate medications such as ace inhibitor (or arb), beta blocker, spironolactone, perhaps digoxin (no mortality benefit), BiDil etc. Check w/nutritionist re avoiding salt. Keep track of daily weight. Good luck!
Is 3 leaky heart valves something to be afraid of? No congestive heart failure and being treated with a ACE inhibitor and diuretic.
All relative. Depends on degree of leakiness. If your doc didn't make a big deal of it then doesn't seem you need to be monitored. Sometimes it does require repeat echocardiograms in the future though.
Depends -? severity. Depends upon the severity, which ones, possible causes; often things need to be followed, your doctor should be able to give you good advice....
Swelling. Swelling in the intestinal wall. Some diuretics are better absorbed in this setting by mouth. If this fails then IV diuretics. Hope this helps.
Blood flow. Congestive heart failure can cause decreased efficacy from oral medicines in a couple of ways. 1) if the right atrial pressure is high, then that pressure will be transmitted back into the systemic venous circulation and there will be increased water in the tissues of the body, including the walls of the small intestine, creating an absorption block. 2) also, there can be relative gut ischemia.
It should be limited. Free water restriction in the latter stages of heart failure is a method to prevent development or the worsening of hyponatremia (low sodium levels). It is of limited value admittedly. Overall, if one is dependent on diuretics, he/she should not drink "plenty of water".
Makes it worse. The heart and kidneys have trouble handling water in chf. Excess water makes the problem worse. All CHF patients should drink only when thirsty. People with advanced heart failure may need (on the advice of their doctor only) to restrict their intake more severely.
Is it recommended for people who suffer from congestive heart failure to take special precautions with their dental care?
CHF. Congestive heart failure patients usually have structural abnormalities of the heart muscle and can have rhythm abnormalities so yes. Dental care both in the office and at home is important. A the dentist some office procedures and drugs could be problematic. Poor dental hygiene at home could result in infections which could cause valve problems. So dental care is important.
Yes. Knowing that you are a heart patient, your dentist may alter the type of local anesthesia he uses. They may decrease or eliminate Epinephrine.
Yes...at home!!!! For many years the american heart association recommended antibiotic coverage prior to dental care. These recommendations have essentially been discarded since there was little proof they worked. However with gum & tooth infections being active infections in the body, daily flossing and brushing plus corrective dentistry will reduce bacteria from entering your bloodstream making you healthier.
Could I be having congestive heart failure I had a pacemaker put in last year because of atrial fib I take diltiazem which was just increased to 360 mg from 240 mg for the last few days and nights I am short of breath I wake up short of breath seems t
If. If you are experiencing shortness of breath and difficulty breathing when laying down, these are signs of congestive heart failure, and more specifically left heart failure. In left heart failure, fluid builds up in the lungs causing shortness of breath and difficulty breathing when laying down. Fatigue is also a sign that your heart may be working too hard. See a doctor sooner than your appointment. Go to the emergency room to be assessed if you can not get in right away to see your cardiologist.
Call your doctor. If these symptoms are new and you just increased your dose, it could be related. Call your doctor.
Usually.... ..It's the other way around (such as with kawasaki disease), but yes, it's possible.
Not same as adult. There are rare illnesses like kawasaki disease that can produce coronary aneurysms & a heart attack in a kid. For most that would go into heart failure, it would be from a congenital heart defect or myocarditis. In both instances those patients would have a heart fail & develop a fatal rhythm disturbance. That has some similarities to an adult heart attack but I wouldn't use the terms that way.
CHF. If you mean MI with heart attack it is a rare combination but if you mean sudden arrhythmias leading to sudden death with congestive heart failure, it is more common then MI.
I recently had pneumonia. I also have congestive heart failure and copd. Now, whenever I just walk to the kitchen, I have chest tightness. What should I do?
Get checked. First of all, get fully evaluated. You have lots of significant health issues and these need close attention from you and your doctor. But keep in mind, pneumonia can frequently take a long time to heal completely, sometimes several months before your strength is fully restored.
Need doctor input. This should be discussed with your doctor as soon as possible, many causes are possible and some are serious. For example blockages in the heart arteries can cause exertion related chest pain, or a collection of fluid around the lung can occur with congestive heart failure (pleural effusion) as well as pneumonia and may even be infected (empyema) other possibilities as well. Would see doctor.
Angina. From your description, it seems that you have angina. Please do talk to your cardiologist.
Could be angina pect. It could be heart pain (angina pectoris) go see a doctor as soon as possible.